Alert archive / Idaho / Flash Flood Warnings in 2009
Flash Flood Warning 16, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jun 15, 2009, 12:56 PM MDT for Franklin County, Idaho. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2009, 12:56 PM MDT (18:56 UTC)
- Expired
- Jun 15, 2009, 4:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, ID
The radar
The Salt Lake City radar (KMTX), 102 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 1:41 PM MDT | HEAVY RAIN 0.75 | Weston, ID | HEAVY RAINSHOWER BEGAN AT 1238 WITH HEAVIEST AMOUNT FALLING IN 45 MINUTES. RAINING LIGHTLY AT TIME OF REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPIH 151856
FFWPIH
IDC041-152200-
/O.NEW.KPIH.FF.W.0016.090615T1856Z-090615T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO
1256 PM MDT MON JUN 15 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN FRANKLIN COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF PRESTON...
* UNTIL 400 PM MDT
* AT 1253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
RADAR ESTIMATES SHOW RAINFALL RATES IN EXCESS ONE HALF INCH PER HOUR
FALLING OVER ALREADY SATURATED GROUND.
LOCATIONS NEAR THE PATH OF INCLUDE CLIFTON...RIVERDALE AND WESTON....
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
POCATELLO.
&&
LAT...LON 4200 11210 4217 11211 4217 11206 4224 11206
4224 11162 4200 11161 4199 11182
$$
JKEYES2 follow-up statements
000
WGUS75 KPIH 152032
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
232 PM MDT MON JUN 15 2009
IDC041-152200-
/O.CON.KPIH.FF.W.0016.000000T0000Z-090615T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN ID-
232 PM MDT MON JUN 15 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR
SOUTHERN FRANKLIN COUNTY...
AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA. RAINFALL
RATES HAVE DIMINISHED SOMEWHAT ACROSS THE AREA...RUNOFF FROM
PREVIOUS STORMS AND MORE STORMS MOVING INTO THE AREA WILL STILL
PRODUCE FLASH FLOODING CONDITIONS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RIVERDALE...MINK CREEK...CLIFTON...PRESTON AND WESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
POCATELLO.
&&
LAT...LON 4200 11210 4217 11211 4217 11206 4224 11206
4224 11162 4200 11161 4199 11182
$$
JKEYES000
WGUS75 KPIH 152157
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
357 PM MDT MON JUN 15 2009
IDC041-152205-
/O.EXP.KPIH.FF.W.0016.000000T0000Z-090615T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN ID-
357 PM MDT MON JUN 15 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM MDT FOR SOUTHERN
FRANKLIN COUNTY...
NATIONAL WEATHER SERVICE RADAR INDICATES THAT HEAVY PRECIPITATION
HAS MOVED OUT OF THE AREA. THEREFORE THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE. HOWEVER...THUNDERSTORMS CONTINUE TO DEVELOP OVER
THE AREA AND THE GROUND REMAINS SATURATED. A FLASH FLOOD WATCH
REMAINS IN EFFECT AND ADDITIONAL WARNINGS MAY BE NECESSARY. THE
NATIONAL WEATHER SERVICE CONTINUES TO CLOSELY MONITOR THIS
POTENTIALLY DANGEROUS SITUATION.
LAT...LON 4200 11210 4217 11211 4217 11206 4224 11206
4224 11162 4200 11161 4199 11182
$$
DMHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 4:10 AM MDT, 8 hours 46 minutes earlier.
Area forecast discussion, Jun 15, 4:10 AM MDT, 8 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 410 AM MDT MON JUN 15 2009 .DISCUSSION...A LOW PRESSURE SYSTEM OVER WESTERN IDAHO AND EASTERN NEVADA WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO OUR AREA PRIMARILY IN THE AFTERNOON. THESE AFTERNOON THUNDERSTORMS HAVE BEEN PRODUCING SMALL HAIL AND LOCALLY HEAVY RAINFALL AMOUNTS. LOW FLASH FLOOD GUIDANCE FROM THE RFC AND MOIST SOILS SUPPORTS CONTINUING A FLASH FLOOD WATCH FOR MOUNTAINOUS AREAS. THE LOW PRESSURE SYSTEM WILL PASS THROUGH THE AREA TONIGHT LEAVING A SPLIT FLOW PATTERN. WITH AMPLE MOISTURE STILL IN THE AREA EXPECT ISOLATED AFTERNOON THUNDERSTORMS TUESDAY AFTERNOON PARTICULARLY IN THE MOUNTAINS WITH DAYTIME HEATING. A TROUGH MOVING THROUGH WEDNESDAY WILL PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING. THE MODELS ARE AGREEING ON RIDGING BUILDING IN ON THURSDAY AND FRIDAY LEAVING US WITH LOW PRECIPITATION CHANCES...MOSTLY CLEAR TO PARTLY CLOUDY SKIES AND WARMER TEMPERATURES. FROM SATURDAY ON...THE MODELS ARE NOT IN COMPLETE AGREEMENT. BOTH MODELS ARE AGREEING ON TROUGHING BUT ARE NOT IN COMPLETE AGREEMENT IN TIMING OR INTENSITY. THE GFS HAS A WEAK TROUGH ON SATURDAY MORNING WITH A MAIN TROUGH MOVING THROUGH ON SUNDAY NIGHT. FROM SUNDAY ON...HAVE GONE WITH CLIMO POPS DUE TO UNCERTAINTY IN MODELS. WYATT && .AVIATION...A LOW PRESSURE DISTURBANCE MOVING FROM NORTHEASTERN NEVADA INTO SOUTHERN IDAHO WILL HAVE SHOWERS AND THUNDERSTORMS REDEVELOPING LATE THIS MORNING IN THE SOUTH CENTRAL AND CARIBOU HIGHLANDS. DEVELOPMENT IN THE CENTRAL MOUNTAINS WILL FOLLOW BY EARLY AFTERNOON. LOCAL MVFR CEILINGS AND VISIBILITY ARE POSSIBLE WITH HEAVIER SHOWERS AND STORMS...PARTICULARLY OVER HIGHER TERRAIN. THUNDERSTORMS ARE EXPECTED TO SHOW A DIURNAL TREND AND SUBSIDE OVERNIGHT. RS && .FIRE WEATHER...A LOW PRESSURE DISTURBANCE WILL MOVE FROM NORTHEASTERN NEVADA INTO SOUTHERN IDAHO TODAY. SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATE THIS MORNING IN THE SOUTH CENTRAL AND CARIBOU HIGHLANDS. DEVELOPMENT IN THE CENTRAL MOUNTAINS WILL FOLLOW BY EARLY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE LESS NUMEROUS ON TUESDAY. THURSDAY AND FRIDAY WESTERLY WINDS ALOFT WILL PROVIDE DRIER CONDITIONS WITH MORE ISOLATED THUNDERSTORMS IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS. RS && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR IDZ018-019-022>025- 031-032. &&
Hazardous weather outlook, Jun 15, 6:24 AM MDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 624 AM MDT MON JUN 15 2009 IDZ017>025-031-032-161230- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 624 AM MDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON. SMALL HAIL AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED. LOW FLASH FLOOD GUIDANCE FROM THE RIVER FORECAST CENTER AND SATURATED SOILS SUPPORT THE CONTINUATION OF A FLASH FLOOD WATCH FOR MOUNTAINOUS AREAS OVER SOUTHEAST IDAHO UNTIL MIDNIGHT TONIGHT. SMALL STREAMS AND URBAN AREAS WILL BE PARTICULARLY VULNERABLE TO FLASH FLOODING...REFER TO LATEST BULLETIN FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXPECT ISOLATED SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON OVER THE MOUNTAINS WITH MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON. THURSDAY AND FRIDAY EXPECT LOW PRECIPITATION CHANCES AND WARMER TEMPERATURES WITH BRIEF HIGH PRESSURE. SATURDAY AND SUNDAY EXPECT CHANCES OF PRECIPITATION TO RETURN WITH WEAK LOW PRESSURE MOVING IN THE AREA. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:05 AM MDT | Flash Flood Warning | PIH | Blaine | 6 hr |
| Jun 15, 2:51 PM MDT | Areal Flood Advisory | PIH | Oneida, Power | 3 hr |
| Jun 15, 3:19 PM MDT | Flash Flood Warning | PIH | Bannock, Oneida, Power | 4 hr |
| Jun 15, 4:08 PM MDT | Special Weather Statement | PIH | Bingham, Power | 52 min |
Nearby
Flash Flood Warnings in Idaho, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.